MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX HI-FLOW KIT; NRY
Catalog Number 3MAXCKIT
Medical Device Problem Codes Fracture (1260); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the returned product display box was damaged.The penumbra system 3max reperfusion catheter (3max) was kinked approximately 5.0, 41.0, and 80.0 cm from the hub.The 3max was fractured approximately 57.0 cm from the hub.Conclusions: evaluation of the returned device revealed that the 3max was fractured near the middle of its length.This is likely due to mishandling during removal from packaging.If the 3max is forcefully withdrawn from the packaging shell before the tubing tray is removed, damage such as this may occur.Further evaluation revealed the 3max was kinked in multiple locations.This damage is likely incidental and may have occurred during packaging for return to penumbra.Further evaluation revealed that the package we received was damaged.This damage likely occurred during shipment back to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system 3max reperfusion catheter (3max) was fractured along its side upon removal from its packaging.The fractured 3max was found prior to use and therefore, was not used in the procedure.The procedure was completed using a new 3max.

Brand Name
PENUMBRA SYSTEM 3MAX HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6244398
Report Number3005168196-2017-00033
Device Sequence Number10969689
Product Code NRY
UDI-Device Identifier00814548016757
UDI-Public00814548016757
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2019
Device Catalogue Number3MAXCKIT
Device Lot NumberF67202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2016
Initial Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1